View Full Version : vulvodynia and IC
07-10-2004, 04:41 PM
Which came first for you?
What treatments (if any) are you using for your vulvodynia?
I have been on Neurontin since Sept. at one time I was up to 3300 mg, I am now down to 2400 mg and I am doing OK.
The burning pain I had is gone. It does come back once in a while but nothing like before.
For me, I am begining to believe that the IC came first. I was having bladder problems before I was having vulva burning issues.
I am also on Elmiron for the IC and it does seem to be helping. I am hoping that if I can get the IC under control, that will help the vulvodynia.
Has that happened to anyone?? Tina
07-10-2004, 07:55 PM
I have vulvar vestibulitis. I think I've always had it, I just thought it was the normal way of things.
However, since the IC, it got a LOT worse. Horrible burning, redness etc.
I started following the IC diet, and after a week my bladder calmed down and my vaginal pain disappeared! Ate a bunch of stuff I wasn't supposed to, and both bladder and VV flared up again. I am seeing a Pelvic Floor Physio and she said they definately set each other off.
So, so far the diet and physio are helping. I am using dilators and concentrating on being aware of muscle tension and relaxing.
07-23-2004, 06:54 AM
Hi, I first had IC and then five years later I developed symptosm of Vulvar pain. My gynecologyst suggest I had VV. Getting my IC under control has helped! I have used a pereneal bottle to wash urine off after urination then I apply vitamin E. It has helped me! You may want to try it. :)
07-23-2004, 08:36 AM
I was diagnosed with vestibulitis a few months ago, while undergoing treatment for pelvic floor dysfunction (internal and external massage/trigger point therapy). I started noticing that I had a bad burning sensation during sex and basically, we couldn't do it at all. My PT suspected I had vestibulitis based on my symptoms. I went to a nurse practicioner who specializes in IC/PFD/vulvar problems, and she did a swab test to see how sensitive my tissue was and she said it was very red as well. It was definitely vulvar vestibulitis and she said sometimes when you have PFD the muscles can restrict the ability to self-lubricate -- those glands basically get "blocked". So, she gave me 2 topical creams, Estrace and Atropine. They are specially compounded hormonal creams that you just apply to the "vestibule" tissue that's affected and they help to heal and "toughen up" the skin again. The hormonal aspect has nothing to do with affecting your hormones -- they're just the active ingredient in the cream. I have had a 95% improvement within 6 weeks of using these creams!! She said they do work for most of her patients but not all. And, it's something that isn't curable per say, but it can be kept almost completely at bay with these creams. We are able to have intercourse again without the burning and it is great!! Hope this helps.
07-23-2004, 01:58 PM
Thanks for the info! I will tell my gyno about the creams. How can I find a PT who specialized in pelvic floor disfunction in my area? I can't even find a doctor that treats vulvadynia!
07-23-2004, 03:55 PM
If you go to this page on the IC network web site, there are listings of therapists who treat these problems.
I notice you're in Tennessee. Here's one I saw listed on that page:
Donna Edwards, PT OCS, The Therapy Center - 8904 Cross Park Drive, Knoxville, TN 37923 - Phone: (865)690-2671
Special Interests: Women's health specialist, pelvic floor dysfunction, pelvic pain, incontinence, pregnancy / postpartum
If you call this therapist, she'll probably be able to refer you to a doctor (maybe a uro-gynecologist) who can treat you and prescribe the physical therapy. The physical therapist would probably be the one to prescribe the creams though, like mine did. And, the creams need to be compounded at a special pharmacy -- usually an apothecary....you may even be able to order them out of state if you need to. Let me know if you want any more info.
Hope you find the help you need!
07-26-2004, 03:05 AM
I was diagnosed with Vulvoydnia first, but dont know which one I actuall "got" first. -Samantha
07-29-2004, 05:02 PM
I was diagnosed with vestibulitis first, about 5 yrs ago. I was diagnosed with IC today. For the vestibulitis I've tried pretty much everything but anti-depressants / painkillers and nothing has worked for me. I've never heard of the Estrace and Atropine creams, that is good info!
07-30-2004, 02:35 AM
Glad I could help! Just to clarify, the Estrace cream is available as a regular prescription product. If you look it up online, you'll see there are risks associated with it b/c it's got estrogen, but the nurse practioner assured me that since you're not actually inserting the cream inside you, just on the skin, it's no risk.
The Atropine cream is something that is specially compounded. If your doctor has no idea what it is or how either of these creams help, tell them to call Dr. Christene Whitmore at the Pelvic Floor Institute of Graduate Hospital in Philadelphia. She/her staff should be able to give your doc all the info they need.
08-18-2004, 05:32 AM
I have been fighting this so called yeast infection for 3months now. It comes and goes but lately, nothing will help. I had my gyno call in diflucan and just started it yessterday. I am reading about VV and wonder how do you tell the difference. I am very red at the top of my vagina. I am not red or ittitated anywhere else. I really dont even know where the vulva is on my body. I am also a bit irritated at the entrance to my vagina. Where you would insert a tampon. My main sympton is itching. I took a bendryl for something else and it seemed to help a bit but I know the irritated feeling is still there. Is there anything over the counter to help besides the vaginal creams? Thanks for all the info.
08-18-2004, 09:56 AM
My last pap smear, the nurse noticed I was all red and raw down there. I had been feeling uncomfortable down in that area for some time, and I tried Diflucan to no avail. It wasn't a bacterial infection, either, according to the tests. So it was just...well, I thought I had redness from the IC urine washing over the tissues so many dozens of times a day.
I just started an estrogen cream and noticed that the cream really soothed my tissues and even seemed to soothe my urethra. I don't think it's helping my bladder per se yet but maybe it will. But just having my urethra hurt less and the outside tissues stop hurting, is a big big deal to me and really helps. The only thing is, it only seems to help for me when the cream is physically on me. When it is washed off, the next day, I don't seem to get any relief. But the doctor says to use it only twice a week so I won't get too much estrogen. Maybe in time the estrogen cream will restore my tissues to normal and it won't be all red and irritated anymore.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.